Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 28, NWS Honolulu, HI

October 8, 2006Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Oct 8, 2006, 9:01 AM HST for Hawaii County, Hawaii. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2006, 9:01 AM HST (19:01 UTC)
Expired
Oct 9, 2006, 3:04 AM HST
In force
18 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 7.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2006-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2006-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 081901
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
901 AM HST SUN OCT 8 2006

...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOW...

.WEST WINDS HAVE INCREASED OVER THE SUMMITS OF BOTH VOLCANOES
AFTER THE EASTWARD PASSAGE OF AN UPPER LEVEL TROUGH. THE STRONG
WINDS WILL LIKELY DIMINISH MONDAY AS THE TROUGH MOVES AWAY FROM
THE BIG ISLAND.

HIZ028-090815-
/O.NEW.PHFO.WI.Y.0028.061008T1901Z-061009T1600Z/
BIG ISLAND SUMMITS-
901 AM HST SUN OCT 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

STRONG WEST WINDS AT 30 TO 40 MPH WITH HIGHER GUSTS WILL LIKELY
CONTINUE THROUGH TONIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CRAIG
3 follow-up statements
000 
WWHW70 PHFO 081921 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
920 AM HST SUN OCT 8 2006


SPELLING CORRECTION ONLY

...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.WEST WINDS HAVE INCREASED OVER THE SUMMITS OF BOTH VOLCANOES
AFTER THE EASTWARD PASSAGE OF AN UPPER LEVEL TROUGH. THE STRONG
WINDS WILL LIKELY DIMINISH MONDAY AS THE TROUGH MOVES AWAY FROM
THE BIG ISLAND.

HIZ028-090845-
/O.NEW.PHFO.WI.Y.0028.061008T1920Z-061009T1600Z/
BIG ISLAND SUMMITS-
920 AM HST SUN OCT 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

STRONG WEST WINDS AT 30 TO 40 MPH WITH HIGHER GUSTS WILL LIKELY
CONTINUE THROUGH TONIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CRAIG
000 
WWHW70 PHFO 090138
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST SUN OCT 8 2006

...WIND ADVISORY FOR THE SUMMITS OF MAUNA KEA AND MAUNA LOA...

.THE WEST WINDS OVER THE SUMMITS OF BOTH VOLCANOES HAVE DIMINISHED
SLIGHTLY...BUT WILL LIKELY CONTINUE ABOVE THE ADVISORY THRESHOLD
OF 30 MPH THROUGH THE NIGHT.

HIZ028-091445-
/O.CON.PHFO.WI.Y.0028.000000T0000Z-061009T1600Z/
BIG ISLAND SUMMITS-
338 PM HST SUN OCT 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL LIKELY
CONTINUE THROUGH THE NIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CRAIG
000 
WWHW70 PHFO 091304
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
304 AM HST MON OCT 9 2006

...WINDS HAVE DIMINISHED ON THE BIG ISLAND SUMMITS...

.WINDS OVER THE BIG ISLAND SUMMITS HAVE DIMINISHED TO NEAR 25
MPH...AND ARE NOT EXPECTED TO INCREASE OVER THE NEXT COUPLE OF
DAYS. 

HIZ028-091415-
/O.CAN.PHFO.WI.Y.0028.000000T0000Z-061009T1600Z/
BIG ISLAND SUMMITS-
304 AM HST MON OCT 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY.

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 8, 4:00 AM HST, 5 hours 1 minute earlier.

Area forecast discussion, Oct 8, 4:00 AM HST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN OCT 8 2006

.SYNOPSIS...LIGHT WINDS WILL CONTINUE FOR THE NEXT WEEK...WITH
DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES OVER THE ISLANDS.
THE LACK OF TRADE WINDS MEANS THAT THE RATHER MUGGY CONDITIONS WILL
CONTINUE. THE SEA BREEZES WILL BRING AFTERNOON AND EVENING CLOUDS
OVER ISLAND SLOPES...AND A CHANCE OF SHOWERS...WITH SKIES CLEARING
OVERNIGHT. OVERALL...THE WEATHER PATTERN WILL BE MOSTLY DRY...EXCEPT
FOR INCREASED RAIN CHANCES OVER THE BIG ISLAND SLOPES IN THE
AFTERNOONS...AND NEAR KAUAI AND OAHU MONDAY AND TUESDAY AS AN
APPROACHING FRONT STALLS TO OUR NORTHWEST.

&&

.DISCUSSION...THE CURRENT SURFACE ANALYSES OF THE CENTRAL NORTH
PACIFIC REVEALS A COMPLEX DEVELOPING STORM TO THE NORTHWEST OF THE
MAIN HAWAIIAN ISLANDS...WITH IT/S MAIN CENTER NEAR 43N 165W...AND A
1031MB HIGH FAR NORTHEAST OF THE ISLANDS NEAR 40N 135W. A RIDGE
EXTENDING SOUTHWESTWARD FROM THIS HIGH IS NEAR KAUAI THIS
MORNING...WITH WINDS AT BUOY 51001 OUT OF THE SOUTH...WHILE THE
OTHER BUOYS SOUTH OF THE ISLANDS ARE REPORTING WINDS GENERALLY FROM
THE EAST AND SOUTHEAST. LIGHT TO NIL WINDS PREVAIL OVER LAND
AREAS...WITH MOST STATIONS REPORTING LAND BREEZES. HIGH CLOUDS HAVE
THINNED OVER THE ISLANDS OVERNIGHT...AS THE AXIS OF A CIRRUS-
PRODUCING UPPER TROUGH HAS BEGUN TO SHIFT EAST OF THE ISLANDS.
SHOWERS DEVELOPED OVERNIGHT WITHIN A CYCLONIC ROTOR WEST OF THE BIG
ISLAND...AND BROUGHT A BRIEF PERIOD OF MODERATE TO HEAVY SHOWERS TO
KAILUA-KONA AND SURROUNDING AREAS. A FEW OF THOSE SHOWERS ARE STILL
SEEN ON RADAR OVER LEEWARD BIG ISLAND WATERS...NEAR KEAHOLE
POINT...WITH ADDITIONAL SHOWERS SEEN WITHIN THE BIG ISLAND PLUME
WELL SOUTH OF THE SMALLER ISLANDS. OVERNIGHT SOUNDINGS REVEAL A
DRYING TREND IN THE COLUMN ABOVE HILO...AND A WEAK INVERSION NEAR
7000 FEET...WHILE A SIMILARLY WEAK INVERSION IS SEEN IN LIHUE/S
SOUNDING...NEAR 5500 FEET.

THE SURFACE WIND PATTERN THROUGH THE NEXT 7 DAYS IS EXPECTED TO
CHANGE LITTLE...WITH THE RIDGE REMAINING NEAR THE ISLANDS. NEAR
KAUAI...THE WINDS WILL FAVOR A LIGHT SOUTH TO SOUTHWEST
DIRECTION...WITH LIGHT EAST WINDS PREVAILING NEAR AND SOUTH OF THE
BIG ISLAND. LIGHT SOUTH TO SOUTHEAST WINDS WILL EXIST OVER THE
ISLANDS IN-BETWEEN...INCREASING THE POTENTIAL FOR VOLCANIC HAZE...OR
VOG...BEING CARRIED OVER THE SMALLER ISLANDS FROM THE SOUTH...BUT
WILL REFRAIN FROM INCLUDING HAZE IN THE GRIDS FOR NOW.

AS WOULD BE EXPECTED WITH A SURFACE RIDGE NEAR/OVER THE ISLANDS...
WEATHER IS EXPECTED TO BE ON THE DRY SIDE THROUGH THE UPCOMING
WEEK...WITH A COUPLE OF CAVEATS. THESE INCLUDE THE BIG ISLAND SLOPES
INDUCING SHOWER DEVELOPMENT AS SEA BREEZES CONVERGE IN THE
AFTERNOON...AND THE PRESENCE OF A FRONT TO OUR NORTHWEST. ALTHOUGH
OVERNIGHT SOUNDING DATA INDICATE A SLIGHT STABILIZING TREND NEAR THE
BIG ISLAND...DAYTIME HEATING IS STILL EXPECTED TO PROVIDE ENOUGH
LIFT TO DRIVE SHOWERS...SOME POSSIBLY BRIEFLY HEAVY...OVER THE BIG
ISLAND SLOPES TODAY...AND THIS IS NOT EXPECTED TO CHANGE MUCH THIS
WEEK. THE AFOREMENTIONED FRONT IS ASSOCIATED WITH THE STORM LOW TO
OUR NORTHWEST...AND IT WILL MOVE TOWARD THE ISLANDS OVER THE NEXT
SEVERAL DAYS...BEFORE SLOWING DOWN AND DISSIPATING NORTH OF THE
ISLANDS WEDNESDAY AND THURSDAY. WHILE THE FRONT ITSELF IS NOT
EXPECTED TO AFFECT THE ISLANDS DIRECTLY...WEAKLY CONVERGENT FLOW
SOUTHEAST OF THE FRONT IS PORTRAYED BY GLOBAL MODELS AS BRINGING
INCREASED RAIN CHANCES TO THE ISLANDS AS THE NEW WORK WEEK BEGINS.
INITIALLY THIS PRE-FRONTAL CONVERGENCE WOULD BE NEAR KAUAI LATE
TONIGHT AND MONDAY...THEN SPREADING TO NEAR OAHU AND MOLOKAI MONDAY
NIGHT AND TUESDAY. UPPER AIR SUPPORT FOR BOTH THE FRONT AND
PRE-FRONTAL CONVERGENCE WILL BE MINIMAL AT OUR LATITUDE /AS ONE
MIGHT EXPECT WITH A FRONTAL APPROACH IN EARLY OCTOBER/...WITH NORTH
TO NORTHWEST FLOW IN THE UPPER ATMOSPHERE PREVENTING CONVECTION FROM
BECOMING EXTREMELY DEEP.

AFTER THE FRONT DISSIPATES AROUND MID-WEEK...THE WEAKLY CONVERGENT
FLOW WILL DISSIPATE...AND THE SURFACE RIDGE WILL REMAIN OVER THE
ISLANDS...WITH THE GENERALLY DRY WEATHER PATTERN CONTINUING INTO
NEXT WEEKEND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BIRCHARD

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.